Can I stop taking baby aspirin after 6 weeks without worry of rebound effect?
I am a 38 year old female with no history of stroke or heart attack. I have high blood pressure which is control by 10 mgs of lisinipril daily. I have Gerd and IBS and am considered obese. I also have health anxiety. I took it upon myself to start taking a baby aspirin daily. I have been doing so for about 6 weeks. I have since done more research and wish to stop taking it. Can I safely stop taking it without worry of the rebound effect I have been reading about or do I have to taper off?
Let me start off by saying that it is not clear to me whether or not being on an aspirin is warranted in your case. In any event, it sounds like you started to take this aspirin on your own and not because you were told to do so by your doctor. So it is important that you speak with your doctor. Generally speaking, there is no need to taper off an aspirin once you started it. It can be safely stopped assuming that it is not there to prevent a stroke or heart attack that you are susceptible to. In this type of situation, it is always a good idea for you to discuss this with your primary care physician. Some doctors encourage patients that have certain risk factors for cardiovascular disease to take an aspirin every day. In your case, you have two risk factors in that you have hypertension and obesity. However, at your age, most doctors would not recommend taking it aspirin every day not because it is dangerous but because it is probably not that beneficial. Thus, I would suggest that you schedule an appointment with your primary care doctor to discuss this issue further and discuss lifestyle changes that can encourage weight loss and improve blood pressure.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- What can be done about the redness on my hands?
- Why do I have large swollen bumps that hurt on my shoulders?
- Does your sleeping position have anything to do with your overall health?
- Are my symptoms due to a sinus infection or something more serious?
- Why would there be a small amount of blood in my urine?
Need More Info?